Colchicine/Moderate CYP3A4 Inhibitors
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Your medicine may slow down how quickly your intestine and liver process colchicine.
What might happen:
The amount of colchicine in your blood may increase and cause toxic side effects. Deaths have been reported.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together or if you have taken your other medicine in the previous 14 days. Make sure your doctor knows if you have any kidney or liver problems, which may make the interaction worse. Your doctor may need to change your medicine or the dose of your colchicine. Let your doctor know right away if you have any unexplained muscle weakness or pain, numbness or tingling in the fingers or toes; unusual bleeding or bruising; abdominal pain; nausea; severe diarrhea or vomiting; feeling weak or tired; increased infections; or pale or gray color of the lips, tongue, or palms of hands.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Colcrys (colchicine) US prescribing information. AR Scientific, Inc. July, 2011.
2.Anonymous. Information for Healthcare Professionals: New Safety Information for Colchicine (marketed as Colcrys). Available at: http://www.fda.gov/Drugs/DrugSafety/PostmarketDrugSafetyInformationforPati entsandProviders/DrugSafetyInformationforHeathcareProfessionals/ucm174315. htm July 30, 2009.
3.Lexiva (fosamprenavir calcium) US prescribing information. GlaxoSmithKline February, 2013.
4.Caraco Y, Putterman C, Rahamimov R, Ben-Chetrit E. Acute colchicine intoxication--possible role of erythromycin administration. J Rheumatol 1992 Mar;19(3):494-6.
5.US Food and Drug Administration (FDA). Drug Development and Drug Interactions: Table of Substrates, Inhibitors and Inducers. Available at: http://www.fda.gov/Drugs/DevelopmentApprovalProcess/DevelopmentResources/D rugInteractionsLabeling/ucm093664.htm. Updated 08/05/2011.